MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 4MM FBALL,M; DRILLS, BURRS, TREPHINES AND ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC 4MM FBALL,M; DRILLS, BURRS, TREPHINES AND ACCESSORIES (SIMPLE, POWERED)
Model Number M-4B-G1
Medical Device Problem Codes Break (1069); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.The actual device was returned for evaluation.Quality engineering evaluated the cutter device and the reported condition that the device was stuck in the attachment device was confirmed.The assignable root cause of this condition was determined to be traced to component failure due to normal wear.A review of the device history record (dhr) was performed which indicated that there were no relevant issues identified during the manufacture of the device that may have contributed to the reported condition.Concomitant med products and therapy dates: attachment device, handpiece device; (b)(6) 2021 udi ¿ (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that during service and evaluation, it was determined that the drill bit device had broken cutting edges and showed clear signs of use.It was further determined that the device failed pretest for visual assessment.It was noted in the service order that during a craniotomy surgical procedure, the attachment device became stuck on the handpiece device with the burr device still inserted.The devices were unable to be removed.It was reported that the medium sleeve slips up the shaft of the attachment device.It was reported that there was a surgical delay of 5 minutes.The procedure was completed as intended with an unknown spare device.There were no reports of injuries, medical intervention, or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
4MM FBALL,M
Common Device Name
DRILLS, BURRS, TREPHINES AND ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key11943978
Report Number1045834-2021-00869
Device Sequence Number4199827
Product Code HBE
UDI-Device Identifier00845384012474
UDI-Public00845384012474
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K113476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM-4B-G1
Device Catalogue NumberM-4B-G1
Device Lot NumberP043141432
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2021
Initial Report FDA Received Date06/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1